Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2007, 7:59 PM CDT for Kendall County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 7:59 PM CDT (00:59 UTC)
- Expired
- May 2, 2007, 9:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2899 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 030059
SVREWX
TXC259-030200-
/O.NEW.KEWX.SV.W.0173.070503T0059Z-070503T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT WED MAY 2 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF BOERNE...
* UNTIL 900 PM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF BOERNE...AND MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WARING BY 810 PM CDT...
SISTERDALE BY 815 PM CDT...
LAT...LON 2998 9845 2996 9849 2991 9857 2976 9881
2980 9893 2987 9893 2990 9892 3014 9866
3014 9860
$$2 follow-up statements
000
WWUS54 KEWX 030108
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT WED MAY 2 2007
TXC259-030200-
/O.CON.KEWX.SV.W.0173.000000T0000Z-070503T0200Z/
KENDALL TX-
808 PM CDT WED MAY 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR KENDALL COUNTY...
AT 802 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF WARING...OR ABOUT 7
MILES SOUTH OF COMFORT...MOVING NORTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WARING BY 815 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2998 9845 2996 9849 2991 9857 2976 9881
2980 9893 2987 9893 2990 9892 3014 9866
3014 9860
$$000
WWUS54 KEWX 030146
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT WED MAY 2 2007
TXC259-030200-
/O.CON.KEWX.SV.W.0173.000000T0000Z-070503T0200Z/
KENDALL TX-
846 PM CDT WED MAY 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR KENDALL COUNTY...
AT 840 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF KENDALIA...OR ABOUT 10
MILES NORTHEAST OF BOERNE...MOVING NORTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KENDALIA BY 855 PM CDT...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2998 9845 2996 9849 2991 9857 2972 9876
2980 9893 2987 9893 2990 9892 3014 9866
3014 9860
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:51 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 2, 6:51 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 651 PM CDT WED MAY 2 2007 .AVIATION... A LINE OF THUNDERSTORMS IS MOVING EAST ACROSS THE HILL COUNTRY AND WILL PASS KDRT WITHIN THE HOUR...AND REACH THE KAUS TO KSAT CORRIDOR ARND 02Z. AHD OF THIS LINE SCT SHOWERS ARE DVLPG WITH MVFR CIGS AND VSBY. SOME STORMS WILL PRODUCE WIND GUSTS TO 50 KTS AND DAMAGING HAIL. THE THUNDERSTORM ACTIVITY WILL EXIT SOUTH CENTRAL TEXAS AND THE HILL COUNTRY AROUND 06Z, LEAVING SCT-BKN CLDS ABV 10K. MVFR TO IFR CIGS AND VSBY IN FOG WILL DVLP PRIOR TO SUNRISE. WITH DAYTIME HEATING THE VSBY WILL IMPROVE TO VFR ARND 15Z AND CIGS LIFT TO 2500 FT BKN-SCT. AFTERNOON CONDITIONS WILL RETURN TO FULL VFR && .PREV DISCUSSION... /ISSUED 602 PM CDT WED MAY 2 2007/ UPDATE...TEXT AND GRID FORECASTS ISSUED TO UPDATE FOR TORNADO WATCH. CHANGES MAINLY COSMETIC. PREV DISCUSSION... /ISSUED 340 PM CDT WED MAY 2 2007/ .SEVERE STORMS AND HEAVY RAINFALL EXPECTED THIS EVENING THROUGH THURSDAY MORNING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... DISCUSSION... RAIN...SEVERE STORMS AND THE POSSIBILITY OF TORNADOES ARE IN STORE FOR SOUTH CENTRAL TEXAS THIS EVENING THROUGH THURSDAY MORNING. THE MUCH-ADVERTISED MESOSCALE CONVECTIVE SYSTEM HAS STARTED TO MOVE INTO THE WESTERN AREAS OF THE CWA AND EXPANDS ALMOST ENTIRELY ACROSS THE BIG COUNTRY REGION. THIS SYSTEM WILL CONTINUE ITS SLOW EAST-SOUTHEAST PROGRESSION THIS EVENING AND OVERNIGHT AND SHOULD EXIT OUR EASTERN COUNTIES BY MID TO LATE MORNING. THE STRONGEST OF THE EXISTING STORMS HAVE ALREADY PRODUCED DAMAGING WINDS AND LARGE HAIL...AND WE EXPECT THIS TO CONTINUE AS THE STORMS APPROACH OUR AREA. MODELS CONTINUE TO BE CAPRICIOUS WITH THE PLACEMENT OF QPF BULLS- EYES, BUT WILL LIKELY SEE WIDESPREAD 1 TO 2 INCH RAINFALL AVERAGES WITH TOTAL AMOUNTS OF 3 TO 5 INCHES POSSIBLE BY EARLY THURSDAY MORNING. DESPITE WHERE ANY OF THE MODELS INDICATE THE HEAVIEST RAIN WILL BE, ALL OF SOUTH CENTRAL TEXAS IS SUSCEPTIBLE TO FLASH FLOODING, ESPECIALLY WITH MOST OF THE AREA STILL DEALING WITH SATURATED GROUNDS FROM RAIN OVER THE PREVIOUS FEW DAYS. DUE TO THE OVERNIGHT TIMING OF THE STORMS, WOULD LIKE TO STRESS THE IMPORTANCE THAT IT IS OFTEN DIFFICULT TO TELL WHEN ROADWAYS HAVE BECOME INUNDATED BY FLOOD WATERS...ESPECIALLY AT NIGHT. IF POSSIBLE, KEEP OVERNIGHT TRAVEL LIMITED AND REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. ONCE THIS SYSTEM CLEARS THE REGION, UPPER LEVEL RIDGING WILL ENTER THE PICTURE, LEADING TO A WARM AND DRY WEEKEND. BOTH MAX AND MIN TEMPERATURES FRIDAY THROUGH SUNDAY WILL BE ABOUT 5 TO 7 DEGREES ABOVE EARLY MAY NORMALS. MODERATE SOUTHERLY FLOW AT THE SURFACE WILL KEEP THE WARMER MORNING LOWS THROUGH THE FORECAST PERIOD, BUT MAX TEMPS WILL MODERATE A LITTLE. ANOTHER UPPER LEVEL LOW IS EXPECTED TO DEVELOP ACROSS THE FOUR CORNERS REGION OVER THE WEEKEND AND WILL EJECT NORTHEASTWARD BY THE BEGINNING OF NEXT WEEK. SO FAR, THIS WILL MEAN A SLIGHT CHANCE FOR MORE RAIN ACROSS SOUTH CENTRAL TEXAS SOME TIME BETWEEN EARLY MONDAY AND WEDNESDAY. DESPITE MODELS HAVING DEPICTED THIS SYSTEM FOR THE PAST SEVERAL RUNS, THERE HAS BEEN VERY LITTLE CONSISTENCY WITH THE TIMING AND PLACEMENT OF THIS FEATURE...WHICH IS WHY THERE IS AS MUCH UNCERTAINTY IN THE FORECAST AS THERE IS. STAYED WITHIN A CATEGORY OF GFS(X) NUMBERS THROUGH MOST OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 83 70 91 70 / 80 50 10 0 - AUSTIN BERGSTROM INTL AIRPORT 67 82 68 90 70 / 80 50 10 0 - DEL RIO INTL AIRPORT 70 90 73 95 73 / 70 10 10 0 - SAN ANTONIO INTL AIRPORT 68 86 71 91 71 / 80 40 10 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON. && 02/06
Hazardous weather outlook, May 2, 5:40 AM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 540 AM CDT WED MAY 2 2007 TXZ171>173-183>194-202>208-031045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- 540 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM LATER THIS MORNING AND THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. LATER THIS AFTERNOON WE EXPECT HEAVY RAIN TO DEVELOP WHICH WILL CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING. TXZ209-217>225-228-031045- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- 540 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM LATER THIS MORNING AND THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING.
In the hours before
Local storm report, May 2, 7:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL CONCAN 29.52N 99.73W
05/02/2007 M1.75 INCH UVALDE TX LAW ENFORCEMENT
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 28 min |
| May 2, 7:02 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| May 2, 7:27 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 63 min |
| May 2, 7:29 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| May 2, 7:32 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet | 43 min |
| May 2, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 56 min |
| May 2, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 31 min |
| May 2, 8:06 PM CDT | Tornado Warning | EWX | Uvalde | 24 min |
| May 2, 8:20 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 40 min |
| May 2, 8:26 PM CDT | Tornado Warning | EWX | Uvalde | 19 min |
| May 2, 8:30 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 60 min |
| May 2, 8:42 PM CDT | Tornado Warning | EWX | Frio, Medina | 18 min |
| May 2, 9:02 PM CDT | Tornado Warning | EWX | Frio | 28 min |
| May 2, 9:20 PM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
| May 2, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 55 min |
| May 2, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 31 min |
| May 2, 9:41 PM CDT | Flash Flood Warning | EWX | Hays | 2 hr |
| May 2, 10:46 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Lee | 3 hr |
| May 2, 10:46 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe, Lee | 3 hr |
| May 2, 10:48 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 57 min |
| May 2, 10:54 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Wilson | 21 min |
| May 3, 12:26 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 3 hr |
| May 3, 1:04 AM CDT | Severe Thunderstorm Warning | EWX | Zavala | 43 min |
| May 3, 1:09 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 55 min |
| May 3, 1:10 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 34 min |
| May 3, 1:16 AM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis | 3 hr |
| May 3, 1:16 AM CDT | Flash Flood Warning | EWX | Blanco, Hays, Kendall, Travis, Williamson | 3 hr |
| May 3, 1:29 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.